Re: Are There Any AntiDepressants W/no Sexual Side Effects
Wellbutrin is just as effective (if not more) than the SSRI/SNRI antidepressants and is actually a drug that has a side effect of increased libido. Many doctors will RX this med to someone who is having trouble with sex because of other meds. It's worth talking to your Dr. if you can handle stimulants (as this antidepressant acts as a mild stimulant, much like Ritalin, as well)
I've heard if you have anxiety at all, though, Wellbutrin isn't good because it can make anxiety worse. Anxiety and depression often go hand in hand - many people who have depression also have anxiety and don't realize it. My aunt took it and had a nervous breakdown, though I'm not sure what the exact circumstances were (she also drinks alcohol, which in conjunction with Wellbutrin, may've caused it). But, I have a friend who was prescribed Wellbutrin to help him stop smoking - he did fine with it - just got an energy boost. I'm not sure how much he took though - I'm guessing a small dose. He didn't have depression or anxiety. The no weight gain or sexual side effects attract people to Wellbutrin, but I've rarely heard of anyone having a good experience with it. I'm guessing that's because a lot of doctors ignore anxiety when prescribing AD's or misdiagnose the patient. Just wanted to offer a word of warning about Wellbutrin. I don't want to discourage anyone from taking it - I'm sure many people do fine with it, but just be aware that stimulants aren't good for many people dealing with depression.